Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 366, NWS Nashville, TN

August 10, 2006Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2006, 1:19 PM CDT for Lawrence County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2006, 1:19 PM CDT (18:19 UTC)
Expired
Aug 10, 2006, 1:45 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101819
SVROHX
TNC099-101845-
/O.NEW.KOHX.SV.W.0366.060810T1819Z-060810T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 145 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF LORETTO...OR ABOUT 12 MILES SOUTHWEST OF
  LAWRENCEBURG...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LORETTO BY 145 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3530 8755 3504 8759 3505 8727 3526 8720

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 AM CDT, 10 hours 34 minutes earlier.

Area forecast discussion, Aug 10, 2:45 AM CDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT THU AUG 10 2006

.DISCUSSION...
LATEST ANALYSIS CONTINUE TO SHOW SFC/LL BOUNDARY MEANDERING AROUND
THE MID-SOUTH. BOUNDARY THIS MORNING SITTING JUST ACROSS THE EXTREME
NORTHEAST COUNTIES. ALOFT...UPPER HIGHS NOW CENTERED ACROSS PARTS OF
EAST TX/OK. MODERATE MOISTURE REMAINS IN THE VICINITY WITH A FEW
IMPULSES ALSO PRESENT. CONVECTION THIS MORNING VERY MINIMAL.

MODELS CONTINUE TO KEEP MID-SOUTH IN ML/UL WEST/NORTHWEST FLOW
THE NEXT 2-3 DAYS...BRINGING WEAK SHORTWAVE ENERGY AS WELL AS
POOLS OF DEEPER MOISTURE ACROSS THE CWA PERIODICALLY. LL BOUNDARY
ALSO REMAINS IN THE IMMEDIATE VICINITY. ISOLATED-SCATTERED SHWRS/
TSTMS POSSIBLE AGAIN TODAY/TONIGHT...BUT EXPECT AN INCREASE IN
CONVECTIVE ACTIVITY FRIDAY/FRIDAY NIGHT AS LL BOUNDARY SINKS BACK
DOWN ACROSS THE CWA...UVV STRENGTHENS AND LAPSE RATES STEEPEN.
BOOSTED POPS INTO LIKELY CATEGORY FRIDAY...WITH HIGH CHANCE POPS
FRIDAY NIGHT.

MODELS REALLY DIVERGE SATURDAY WITH NAM LEAVING FRONT NORTH/MOISTURE
OVER THE AREA...WHILE GFS DRIVES FRONT THROUGH / DRIES OUT AREA.
REALLY HARD TO MAKE JUDGMENT. AT THIS POINT WILL LEAVE SMALL POP
RUNNING THROUGH THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    96  74  89  71 /  40  30  60  50
CLARKSVILLE  95  72  89  68 /  40  30  60  50
CROSSVILLE   87  69  83  67 /  40  30  60  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 10, 5:30 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU AUG 10 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST
LATER TODAY AND TONIGHT...WHILE STRONG THUNDERSTORMS ARE POSSIBLE
ELSEWHERE. THE MAIN THREAT IS STRONG TO POSSIBLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LOCALLY.

07

In the hours before

Special weather statement, Aug 10, 8:00 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 AM CDT THU AUG 10 2006

TNZ005>009-022>030-056>063-075-077-093>095-102200-
BEDFORD-BENTON-CANNON-CHEATHAM-COFFEE-DAVIDSON-DICKSON-GILES-HICKMAN-
HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-
PERRY-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-WAYNE-
WILLIAMSON-WILSON-
800 AM CDT THU AUG 10 2006

...HOT AND HUMID WEATHER PERSISTS ACROSS MIDDLE TENNESSEE...

AFTERNOON TEMPERATURES WILL ONCE AGAIN RISE INTO THE LOWER TO MID
90S ACROSS MUCH OF THE MID STATE...AND HEAT INDEX READINGS EXCEED
100. TEMPERATURES ARE EXPECTED TO PEAK IN THE 94 TO 97 RANGE
THIS AFTERNOON WITH HEAT INDEX VALUES AS HIGH AS 104. THE ONLY
POTENTIAL FOR RELIEF WILL BE SCATTERED THUNDERSTORMS ACROSS THE AREA.

FORTUNATELY...A FRONT IS EXPECTED TO MOVE INTO THE AREA
FRIDAY...DROPPING TEMPERATURES QUITE A BIT...WITH THE COOLER WEATHER
CONTINUING INTO THE WEEKEND.

DURING THIS HOT WEATHER IT IS A GOOD IDEA TO CHECK MORE FREQUENTLY
ON RELATIVES...NEIGHBORS AND PETS. IF YOU MUST BE OUTDOORS TODAY...
DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS IN THE SHADE.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:03 PM CDTSevere Thunderstorm WarningOHXWayne27 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningOHXWayne25 min
Aug 10, 4:23 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys52 min
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningOHXMontgomery30 min
Aug 10, 5:31 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson29 min
Aug 10, 5:35 PM CDTFlash Flood WarningOHXBenton, Humphreys115 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner30 min
Aug 10, 5:58 PM CDTFlash Flood WarningOHXSumner3 hr
Aug 10, 5:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Aug 10, 6:17 PM CDTFlash Flood WarningOHXDickson, Humphreys118 min
Aug 10, 6:22 PM CDTSevere Thunderstorm WarningOHXClay, Overton23 min
Aug 10, 6:24 PM CDTFlash Flood WarningOHXWilson2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.